Medical Questions > Conditions and Diseases > Yeast Infection Forum

Possible yeast infection - vaginal swelling

Must Read
Yeast infection and candida albicans basics - we review causes and risk factors. Start learning how to fight yeast infections by clicking here....
Yeast infections affect warm, moist parts of the body. Learn the signs and symptoms of yeast infections as they appear on the skin, oral and genital areas....
I went to my drs two weeks ago because I had been having pain and itchiness down there. I also have vaginal swelling inside. I had started a 7 day cream from the drugstore, and I think I was on about day 5 or 6 when I went to see him. Every night I would be swollen and itchy with no real discharge, then during the day it seemed somewhat better and not swollen. But anyway, since it wasn't really clearing up, I went to see the dr. He tested me for every std under the sun. He called me in the middle of the following week saying it was not an std. So anyway, since it is still not better, I went to see him today and said does he think it could be a yeast infection. He said he didn't know so took another culture, and I won't find out the results until Thursday or Friday. In the meanwhile, he prescribed me a steroid cream that can only be used externally for itching. My itching is bothersome, but my greatest concern and problem is the swelling of my vagina internally which does seem to respond to the anti-yeast treatment. I have been using clotrimazole 7 day treatment. My dr said that he thinks I should not use the yeast treatment, but instead stick with this steroid cream he is prescribing and wait until Thursday for the results of the test. I believe this may be a yeast infection that I am having trouble clearing up because I am on steroid medicine for asthma which is flovent.

Anyway, I would like to continue the use of my anti-fungal treatment since it at least temporarily helps with the swelling. As I told my dr, every night my vagina is swollen, but that when I use the antifungal cream, it is usually not swollen much or at all during the day, but by nighttime it swells up again. This is frustrating.
Did you find this post helpful?
|

User Profile
replied August 31st, 2010
Hi,
Welcome to ehealthforum.
Wait for the culture results to come. If the cream is giving you relief continue to use it. Alternatively try using Caladryl lotion to soothe the area. Get blood test (Eosinophil counts) done to look for any allergic reaction taking place. Avoid douching. The steroid cream given by your doctor might help with the swelling too, use and see, if you do not get any relief then report back to him and ask for alternate treatment.
Take care.



|
Did you find this post helpful?

User Profile
replied February 26th, 2013
Why does yeast infections make the vagina so swollen?
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Yeast Infection , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.